Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 27, 2015, 6:27 PM CDT for Scott County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 6:27 PM CDT (23:27 UTC)
- Expired
- May 27, 2015, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Scott County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
882
WUUS53 KDDC 272327
SVRDDC
KSC171-280015-
/O.NEW.KDDC.SV.W.0108.150527T2327Z-150528T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCOTT COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MODOC...MOVING EAST AT 20 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...MODOC...SHALLOW WATER AND GRIGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
KANSAS.
LAT...LON 3849 10070 3827 10088 3831 10113 3850 10113
TIME...MOT...LOC 2327Z 276DEG 17KT 3840 10110
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:25 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 27, 1:25 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 125 PM CDT WED MAY 27 2015 ...UPDATED FOR LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1242 PM CDT WED MAY 27 2015 TONIGHT: IT IS STILL UNCLEAR HOW STORM EVOLUTION WILL PLAY OUT TONIGHT. TOOK SOME INPUT FROM THE HRRR AND MORE IMPORTANTLY THE WRF-ARW FOR A BASELINE OF GRID PRODUCTS. THINK CONVECTION WILL FIRE LATE THIS AFTERNOON ROUGHLY BETWEEN HIGHWAY 83 AND HIGHWAY 283. WILL HAVE TO WATCH DOWN BY LIBERAL, MEADE, AND ULYSSES AS THE WINDS ARE MORE BACKED HERE. THIS COULD LEAD TO A SLIGHTLY HIGHER TORNADO THREAT. CAPE WILL BE IN THE 2000-3000 J/KG ALONG WITH 30-40 KT OF SHEAR. THE LOW LEVEL PROFILE HAS GOOD DIRECTIONAL SHEAR, HOWEVER, SPEED SHEAR IS NOT THAT IMPRESSIVE. THINK THE MAIN THREATS FOR THIS EVENING WILL BE LARGE HAIL UP TO TENNIS BALL SIZE, HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING, AND A BRIEF TORNADO OR TWO WITH THE INITIAL ONSET OF CONVECTION. THE HRRR HAS THE STORMS EVOLVING INTO A MESSY CLUSTER LATER TONIGHT, SO THAT COULD POTENTIALLY LEAD TO LESS OF A TORNADO THREAT FOR AREAS EAST OF DODGE CITY. PWATS WILL REMAIN STATISTICALLY SIGNIFICANT THROUGH THE EVENT, SO A FEW INCHES OF RAIN IS NOT OUT OF THE QUESTION FOR AREAS THAT ARE UNDERNEATH TRAINING STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS ALONG WITH THETA-E ADVECTION. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S. TOMORROW: THE WET PATTERN CONTINUES WITH ANOTHER SHOT AT CONVECTION DURING THE AFTERNOON. INSTABILITY WILL BE PLENTY FOR SEVERE WEATHER, HOWEVER, SHEAR TOMORROW IS FORECAST TO BE WEAKER. SO STORM TYPES MAY BE MORE ALONG THE LINE OF MULTICELLULAR CLUSTERS WITH TRANSIENT SUPERCELL STRUCTURES. LARGE HAIL, WIND, AND HEAVY RAINFALL WILL BE THE MAIN THREATS. DIRECTIONAL SHEAR IS LESS IMPRESSIVE AND UPPER LEVEL WINDS BACK WITH HEIGHT, SO A MORE MESSY STORM TYPE IS MORE LIKELY. HIGHS WILL BE AROUND 80. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1255 PM CDT WED MAY 27 2015 THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL TROUGH OVER THE NORTHWESTERN UNITED STATES SLOWLY PROGRESSES TOWARD WESTERN KANSAS. AHEAD OF THIS FEATURE, AMPLE LOW LEVEL MOISTURE WILL STILL BE IN PLACE. THUNDERSTORM CHANCES ARE HIGH THURSDAY NIGHT, WITH ACTIVITY LINGERING ON FRIDAY AND PERHAPS REDEVELOPING FRIDAY AFTERNOON AHEAD OF A COLD FRONT. THE TIMING OF INDIVIDUAL STORM CLUSTERS WILL OF COURSE DEPEND ON AIRMASS RECOVERY FROM PREVIOUS THUNDERSTORMS. SOME OF THE STORMS THURSDAY NIGHT WILL LIKELY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WE ARE CONSIDERING A FLASH FLOOD WATCH FOR PARTS OF SOUTH CENTRAL AND SOUTHWESTERN KANSAS. AFTER THE UPPER LEVEL TROUGH AXIS AND SURFACE COLD FRONT PASS FRIDAY NIGHT, THE LOWER LEVELS WILL DRY OUT SOMEWHAT AND TEMPERATURES WILL COOL. HIGHS SATURDAY SHOULD ONLY REACH NEAR 70, WITH LOWS IN THE LOWER 50S BY SUNDAY MORNING. WEAK UPPER LEVEL RIDGING WILL DEVELOP OVER THE PLAINS BY LATE SUNDAY, ALONG WITH LEE TROUGHING, SOUTHERLY WINDS AND A WARMING TREND THROUGH MID WEEK. HIGH TEMPERATURES OUGHT TO WARM INTO THE LOWER 80S BY MONDAY AND THEN MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN UNITED STATES BY MID TO LATE NEXT WEEK WITH CONTINUED LEE TROUGHING AND SOME CHANCE FOR LATE DAY AND NIGHTTIME THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE BUT IT'S NOT LOOKING LIKE A TORNADIC PATTERN SINCE THE UPPER LEVEL JET IS PROGGED TO STAY NORTH OF KANSAS. OVERNIGHT LOWS WILL BE HELD UP BY HIGH DEWPOINTS AND SOUTH WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1200 PM CDT WED MAY 27 2015 CIGS SHOULD BE PRIMARILY VFR. THERE IS AN OUTSIDE CHANCE THAT A LOCALLY SEVERE STORM COULD MOVE ACROSS THE TERMINALS THIS EVENING AND PROVIDE REDUCED CIGS, BUT CONFIDENCE IS NOT HIGH IN TIMING OR LOCATION. WILL CONTINUE WITH TSRA/CB GROUPS FOR THIS EVENING FOR NOW. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS. WINDS WILL BE SOUTHEASTERLY 5-15 KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 61 80 61 / 50 60 60 70 GCK 82 59 81 58 / 50 60 40 50 EHA 85 58 80 56 / 40 40 30 30 LBL 85 60 81 60 / 40 50 40 50 HYS 80 61 79 60 / 50 60 60 70 P28 82 64 79 65 / 50 70 60 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...FINCH AVIATION...SUGDEN
Hazardous weather outlook, May 27, 1:40 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 140 PM CDT WED MAY 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-281845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 140 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDS WEATHER RISK... THURSDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. FRIDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 27, 5:08 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 E MEADE 37.29N 100.32W
05/27/2015 E1.25 INCH MEADE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 5:18 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SW AMY 38.42N 100.64W
05/27/2015 E1.00 INCH LANE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 5:38 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
538 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 E MEADE 37.28N 100.27W
05/27/2015 E2.00 INCH MEADE KS TRAINED SPOTTER
&&
UMSCHEIDLocal storm report, May 27, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
556 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 12 S ALAMOTA 38.27N 100.34W
05/27/2015 E1.50 INCH LANE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 6:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 13 N KALVESTA 38.24N 100.31W
05/27/2015 FINNEY KS STORM CHASER
&&
UMSCHEIDLocal storm report, May 27, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
609 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 3 S SUBLETTE 37.44N 100.85W
05/27/2015 E1.75 INCH HASKELL KS STORM CHASER
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:02 PM CDT | Special Weather Statement | DDC | Lane | 28 min |
| May 27, 2:08 PM CDT | Flash Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Ford, Kiowa and 3 more | 41 hr |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 45 min |
| May 27, 2:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 48 min |
| May 27, 3:09 PM CDT | Tornado Warning | DDC | Lane | 36 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 25 min |
| May 27, 3:33 PM CDT | Flash Flood Warning | DDC | Finney, Lane, Scott | 6 hr |
| May 27, 3:41 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 49 min |
| May 27, 3:55 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| May 27, 3:59 PM CDT | Special Weather Statement | DDC | Lane | 31 min |
| May 27, 4:03 PM CDT | Tornado Warning | DDC | Lane | 27 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 48 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 28 min |
| May 27, 4:28 PM CDT | Tornado Warning | DDC | Lane, Scott | 11 min |
| May 27, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 44 min |
| May 27, 4:34 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 56 min |
| May 27, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 42 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 42 min |
| May 27, 5:15 PM CDT | Tornado Warning | DDC | Haskell | 30 min |
| May 27, 5:23 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 52 min |
| May 27, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 49 min |
| May 27, 5:40 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 50 min |
| May 27, 5:46 PM CDT | Tornado Warning | DDC | Haskell | 15 min |
| May 27, 5:56 PM CDT | Tornado Warning | DDC | Finney, Hodgeman | 34 min |
| May 27, 6:06 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 54 min |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 33 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 14 min |
| May 27, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade | 53 min |
| May 27, 6:31 PM CDT | Tornado Warning | DDC | Finney, Hodgeman | 29 min |
| May 27, 6:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 52 min |
| May 27, 6:46 PM CDT | Flash Flood Warning | DDC | Clark, Meade | 3 hr |
| May 27, 6:46 PM CDT | Tornado Warning | DDC | Haskell | 13 min |
| May 27, 6:47 PM CDT | Tornado Warning | DDC | Finney, Gray | 28 min |
| May 27, 6:49 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 30 min |
| May 27, 6:58 PM CDT | Flash Flood Warning | DDC | Haskell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.